Doctor insights on:
Do Antipsychotic Drugs And Antihistamines Make You Gain Weight
Mostly, yes: Antipsychotics all have some antihistaminic properties. Almost all antipsychotics are associated with some weight gain. As with all prescription medication, the benefits and risks are an important part of the discussion between doc and pt. That prescription drugs are now being advertised to pts, in order to manipulate the physicians prescribing practices, is just one more abomination in the fld. ...Read moreSee 1 more doctor answer
These are medications used among other things to treat psychosis. There are two poorly named classes: the typicals, because they used to be typically used, and the atypicals, which are now typically used. They differ in that the so called atypicals are non-neuroleptics and interact with both serotonin and Dopamine receptos, while the typicals ...Read more
Depends: on the antipsychotic drug used, generally speaking drug-drug interaction usually occurs with antipsychotics, antibiotics and anticoagulants (blood thinners), so caution is advised with the use of multiple drugs any how, as far as I know there is no significant interaction between benadryl and zoloft for example, but not sure what medicine you're referring to, kindly run it by your physician ...Read more
How likely is it that mirtazapine will throw off my sleeping patterns? I have insomnia from antipsychotic withdrawal. Now on geodon and Benadryl
Many things: Antipsychotic meds effect many brain areas. Some of them control vegetative functions like metabolic rate. Others control appetite (hypothalamus). Still others (pituitary gland) impact the endocrine system. All these areas can be impacted in some people on ap with resultant weight gain. These areas are monitored regularly if a pt is taking ap's. Weight gain tends to be dose related & individual. ...Read more
Use zyprexa for sleep getting off 2.5mg alot of antipsychotics make me gain weight except geodon but it wasnt sedative any sedative med with geodon?
I take antipsychotics gained 100 pounds diet excersise doesn't work on the med but helps me sleep and helps mood would weight surgery be option?
Get more active: Most antipsychotic medications have the unfortunate side effects of weight gain. Increasing your activity level and eating healthy helps to keep the weight gain down. You may also talk to your psychiatrist to see if adding certain medications to address the weight gain might be an option for you. Nevertheless, don't stop your medication without your doctor's consent. ...Read moreSee 1 more doctor answer
Antipsychotics: Ziprazadone-Geodon and Lurasidone-Latuda, in my experience, are associated with weight loss. Quetiapine-Seroquel and Olanzapine-Zyprexa, cause the most weight gain, again in my experience. Those are all considered Second Generation Antipsychotics or Atypicals. All First Generation Antipsychotics cause weight gain. Great question. Wt gain is an important issue and preventing it can be a challenge. ...Read more
- Talk to a doctor live online for free
- Do protein bars and shakes make you gain weight?
- Do one a day vitamins make you gain weight?
- Foods that make you gain weight in butt and breasts
- Ask a doctor a question free online
- Do amino acids make you gain weight?
- Do antidepressants make you lose or gain weight?
- Do vitamin supplements make you gain weight?
- Do bananas make you gain weight?
- Talk to a dermatologist online